Alert archive / Texas / Tornado Warnings in 2008

Tornado Warning 43, NWS Fort Worth, TX

May 7, 2008Leon County, Robertson County, Texas

NWS Fort Worth, TX issued this tornado warning at May 7, 2008, 8:40 PM CDT for Leon County, Robertson County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2008, 8:40 PM CDT (01:40 UTC)
Expired
May 7, 2008, 9:30 PM CDT
In force
50 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Leon County, TX, Robertson County, TX

The radar

The Ft Hood radar (KGRK), 124 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 3:42 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2008-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2008-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4305 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 080142
TORFWD
TXC289-395-080230-
/O.NEW.KFWD.TO.W.0043.080508T0140Z-080508T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
840 PM CDT WED MAY 7 2008

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN LEON COUNTY IN NORTHEAST TEXAS...
  EASTERN ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 930 PM CDT

* AT 840 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A TORNADO
  NEAR EASTERLY...MOVING EAST AT 31 MPH.

* THE TORNADO WILL BE NEAR...
  MARQUEZ BY 845 PM CDT...
  THE COMMUNITY OF HILLTOP LAKES BY 900 PM...
  NORMANGEE BY 910 PM CDT...

TAKE COVER ON THE LOWEST FLOOR OF YOUR HOME IN AN INTERIOR CLOSET OR 
BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.

LAT...LON 3106 9641 3125 9631 3121 9599 3110 9586
      3109 9596 3098 9624
TIME...MOT...LOC 0140Z 286DEG 27KT 3109 9634

$$

92
2 follow-up statements
000 
WWUS54 KFWD 080201
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
856 PM CDT WED MAY 7 2008

TXC395-080206-
/O.CAN.KFWD.TO.W.0043.000000T0000Z-080508T0230Z/
ROBERTSON TX-
856 PM CDT WED MAY 7 2008

...THE TORNADO WARNING FOR EAST CENTRAL ROBERTSON COUNTY IS
CANCELLED...

THE TORNADIC STORM HAS EXITED THE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR EASTERN TEXAS.

LAT...LON 3098 9624 3121 9630 3121 9599 3110 9586
      3109 9596
TIME...MOT...LOC 0156Z 276DEG 21KT 3108 9620

$$

TXC289-080230-
/O.CON.KFWD.TO.W.0043.000000T0000Z-080508T0230Z/
LEON TX-
856 PM CDT WED MAY 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHWESTERN LEON COUNTY...

AT 856 PM CDT...DOPPLER RADAR OBSERVED A DEVELOPING TORNADO.  
THIS TORNADO WAS LOCATED 16 MILES WEST OF LEONA...MOVING EAST AT 25 
MPH. THIS STORM HAS A HISTORY OF PRODUCING A TORNADO IN ROBERTSON 
COUNTY.

THE TORNADO WILL BE NEAR...
  LEONA BY 925 PM CDT...

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR EASTERN TEXAS.

LAT...LON 3098 9624 3121 9630 3121 9599 3110 9586
      3109 9596
TIME...MOT...LOC 0156Z 276DEG 21KT 3108 9620

$$
000 
WWUS54 KFWD 080225
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
925 PM CDT WED MAY 7 2008

TXC289-080232-
/O.EXP.KFWD.TO.W.0043.000000T0000Z-080508T0230Z/
LEON TX-
925 PM CDT WED MAY 7 2008

...THE TORNADO WARNING FOR SOUTHWESTERN LEON COUNTY EXPIRES AT 930 PM
CDT...

AT 925 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO
WARNING WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING A TORNADO.
THE TORNADO WARNING HAS EXPIRED.

LAT...LON 3098 9624 3121 9630 3121 9599 3110 9586
      3109 9596
TIME...MOT...LOC 0222Z 276DEG 21KT 3106 9602

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 7, 8:21 PM CDT, 19 minutes earlier.

Area forecast discussion, May 7, 8:21 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
821 PM CDT WED MAY 7 2008

.AVIATION... /00Z UPDATE/
DEEP SURFACE LOW CONTINUES TO MOVE TO THE EAST ACROSS THE SOUTHERN
PLAINS THIS EVENING. MOST OF THE CONVECTION HAS ENDED ACROSS NORTH
TEXAS WITH THE EXCEPTION OF A FEW STORMS TO THE SOUTHEAST OF WACO.
WINDS HAVE DIMINISHED OVER THE LAST HOUR...BUT STILL EXPECT
NORTHWEST WINDS TO PREVAIL BEHIND FRONT WITH SOME GUSTS. SOME
BKN/OVC MID LEVEL CLOUDINESS MAY ALSO OVERSPREAD THE AREA TAF
SITES DURING THE NIGHT.

91/DUNN

&&

.PREV DISCUSSION... /ISSUED 321 PM CDT WED MAY 7 2008/

DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE CURRENTLY MOVING THROUGH
SOUTHEASTERN NORTH TEXAS ALONG WHAT LOOKS TO BE A GRAVITY WAVE.
MORE SUBSTANTIAL CONVECTION IS LAGGING BEHIND ON THE EASTERN
PERIPHERY OF THE UPPER LOW AND WILL AFFECT THE NORTHWESTERN
COUNTIES SHORTLY. THE SURFACE LOW IS NOW WELL DEFINED AND IS
CENTERED JUST NORTHWEST OF WICHITA FALLS. MAIN FEATURE OF CONCERN
IS THE DRYLINE WHICH HAS ALREADY SURGED THROUGH THE WESTERN THIRD
OF THE AREA. A FEW ECHOES ARE BEGINNING TO SHOW UP ALONG THE
DRYLINE...INDICATING THE EROSION OF THE CAP. A TORNADO WATCH IS IN
EFFECT FOR PORTIONS OF NORTH TEXAS ALONG AND NORTH OF A LINE
ROUGHLY FROM MINERAL WELLS...TO DALLAS...TO SULPHUR SPRINGS.
LARGE HAIL AND DAMAGING WINDS AS WELL AS ISOLATED TORNADOES WILL
BE POSSIBLE THIS AFTERNOON...MAINLY OVER THE EASTERN HALF OF THE
WATCH BOX.

AS THE DRYLINE MOVES EAST...AREAS TO THE WEST OF IT WILL SEE A
DRAMATIC DECREASE IN PRECIPITATION CHANCES. THERE WILL STILL BE
SOME PRECIPITATION CHANCE ASSOCIATED WITH THE UPPER LOW ITSELF AS
IT MOVES THROUGH IN A FEW HOURS...BUT THE BULK OF THE ACTIVITY
SHOULD BE OVER BY 7 PM.

ANOTHER SYSTEM FOLLOWS QUICKLY ON THE HEELS OF THIS ONE WITH A
FROPA FRIDAY NIGHT/SATURDAY MORNING. UPPER 80S AND LOWER 90S ARE
STILL FORECAST FOR FRIDAY AND SATURDAY...ALTHOUGH MET GUIDANCE IS
A FEW DEGREES COOLER THAN THE MAV. THE LATEST GFS TEMPERATURE
GUIDANCE FOR SUNDAY IS COOLER THAN PREVIOUS RUNS AND ALSO MUCH
DIFFERENT THAN THE OTHER ENSEMBLE MEMBERS. THIS IS MAINLY DUE TO
THE OPERATIONAL GFS HAVING LOW LEVEL SOUTHWEST WINDS WHICH THE
OTHER MODELS DONT HAVE. THEREFORE HAVE LEANED TOWARDS THE ENSEMBLE
SOLUTION.

WINDS WILL QUICKLY BECOME SOUTHERLY AGAIN ON SATURDAY AS ANOTHER
SURFACE CYCLONE DEVELOPS OVER THE SOUTHERN ROCKIES. UPPER LEVEL
FORCING IS FAR AWAY FROM NORTH TEXAS AT THIS TIME...SO HAVE NOT
GONE ABOVE SLIGHT CHANCE POPS. ANOTHER COLD FRONTAL PASSAGE IS
POSSIBLE SUNDAY. THE MAIN CONCERN HERE WILL BE THE QUALITY OF
MOISTURE RETURN WITH SYSTEMS SUCH A SHORT DISTANCE APART.  SH/13

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  62  85  65  87  68 /   5   0   0  10  10
WACO, TX              60  88  64  87  68 /   5   0   0   5   5
PARIS, TX             61  80  60  84  62 /  40   0  10  10  10
DENTON, TX            59  84  62  86  64 /   5   0   0  10  10
MCKINNEY, TX          59  83  63  86  63 /  10   0   0  10  10
DALLAS, TX            63  85  67  89  70 /   5   0   0  10  10
TERRELL, TX           61  83  64  87  67 /  10   0   0  10  10
CORSICANA, TX         62  83  65  87  67 /  10   0   0   5   5
TEMPLE, TX            58  86  65  92  68 /   5   0   0   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/99
Hazardous weather outlook, May 7, 3:30 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CDT WED MAY 7 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
330 PM CDT WED MAY 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING EAST
OF A BONHAM...KAUFMAN...TO PALESTINE LINE. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS THIS EVENING ACROSS THE REMAINDER OF NORTH
TEXAS.

A DRYLINE WILL MOVE EAST ACROSS THE REGION THIS EVENING AND PROVIDE
A FOCUS FOR THUNDERSTORM DEVELOPMENT. LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY HAZARD.  HOWEVER...A FEW TORNADOES WILL BE
POSSIBLE...ESPECIALLY IN THE MODERATE RISK AREA. THUNDERSTORM
CHANCES WILL END FROM WEST TO EAST AS THE DRYLINE MOVES THROUGH THE
REGION.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN AND
EASTERN SECTIONS OF NORTH TEXAS SATURDAY NIGHT AS A WEAK COLD FRONT
MOVES ACROSS THE RED RIVER.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED WEST OF INTERSTATE 35 THROUGH 6
PM AND EAST OF INTERSTATE 35 BETWEEN 4 PM AND 9 PM.

79

In the hours before

Special weather statement, May 7, 7:34 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
734 PM CDT WED MAY 7 2008

TXZ095-080100-
LAMAR TX-
734 PM CDT WED MAY 7 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN LAMAR COUNTY

AT 734 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF PARIS...MOVING EAST AT 39
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM AND PARIS.

HALF-INCH HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3364 9572 3389 9577 3390 9548 3389 9545
      3388 9535 3390 9533 3360 9530
TIME...MOT...LOC 0034Z 270DEG 34KT 3374 9561

25
Local storm report, May 7, 7:49 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
749 PM CDT WED MAY 07 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             MARLIN                  31.31N  96.89W
05/07/2008  E1.00 INCH       FALLS              TX   AMATEUR RADIO

            NEAR REAGAN COMMUNITY
Special weather statement, May 7, 7:54 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
754 PM CDT WED MAY 7 2008

TXZ147-161-080130-
FREESTONE TX-LIMESTONE TX-
754 PM CDT WED MAY 7 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL FREESTONE COUNTY
  CENTRAL LIMESTONE COUNTY

AT 754 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF GROESBECK...MOVING NORTHEAST
AT 37 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE FAIRFIELD...MEXIA AND
TEAGUE.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR EASTERN TEXAS.

LAT...LON 3170 9650 3180 9619 3166 9611 3151 9647
      3163 9655
TIME...MOT...LOC 0054Z 242DEG 32KT 3159 9645
Local storm report, May 7, 8:09 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
809 PM CDT WED MAY 07 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     TSTM WND GST     12 E MARLIN             31.31N  96.69W
05/07/2008  E70 MPH          FALLS              TX   EMERGENCY MNGR
Local storm report, May 7, 8:12 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
812 PM CDT WED MAY 07 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TORNADO          2 SSE BREMOND           31.14N  96.66W
05/07/2008                   ROBERTSON          TX   AMATEUR RADIO

            BRIEF TOUCHDOWN...TREES AND POWER LINES DOWN
Local storm report, May 7, 8:18 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
818 PM CDT WED MAY 07 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     TORNADO          6 ESE BREMOND           31.13N  96.58W
05/07/2008                   ROBERTSON          TX   FIRE DEPT/RESCUE

            NEAR PETTEWAY COMM...FROM BREMOND FD RELAYED BY HAMS

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:00 PM CDTSevere Thunderstorm WarningFWDFalls60 min
May 7, 7:08 PM CDTSpecial Weather StatementFWDLeon37 min
May 7, 7:34 PM CDTSpecial Weather StatementFWDLamar26 min
May 7, 7:41 PM CDTTornado WarningFWDFalls, Robertson49 min
May 7, 7:54 PM CDTSpecial Weather StatementFWDFreestone36 min
May 7, 8:05 PM CDTTornado WarningFWDRobertson40 min

Nearby

Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.